Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Suffered from jaundice. Started loosing erection and reduced penis size. What could be the cause?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
I am 25 year old man. I suffered from Jaundice 5 years ago, I started loosing my erection after that, and even in these 5 years, I have not regained it and also have reduced Penis size. Can jaundice or its medication have such an effect. Also, what other could cause that?
Regarding my diet I don't drink or smoke. I drink a glass of milk everyday.
Also, My weight is 79kgs and Height is 5'6"
Posted Sun, 11 Nov 2012 in Men's Health
Answered by Dr. Jonas Sundarakumar 6 hours later
Hello and welcome to Healthcare Magic. Thanks for your query.

It is unlikely that your sexual problems are caused due to jaundice or its medication (which had happened 5 years ago).

Now, erectile dysfunction is the most common sexual problem in men. Now, there can be a variety of causes for this problem and often multiple factors are involved. So, the first and most important step in management is a comprehensive evaluation. A proper evaluation will include a detailed medical, sexual and psycho-social history, a thorough physical examination and certain investigations, as per the necessity. This is both informative to the doctor and serves as an opportunity to educate the patient and clarify any doubts / misconceptions as well as allieviate any anxiety / stress due to the problem.

Firstly, any organic or medical causes (like diabetes, vascular diseases, hormonal disorders, etc.) need to be ruled out. For this, you may need to undergo a few blood tests. Sometimes, patients are also advised to have a nocturnal penile tumescence testing done (this test helps to differentiate between medical and psychological causes).

Secondly, management is targetted according to the findings on evaluation. It is important to remember that treatment involves a wholistic approach to the problem. Unfortunately, many people tend to have an oversimplistic idea about ED - that can just be treated with medication like viagra, cialis, etc. On the other hand, a wholistic approach, which takes into consideration medical, psychological and social factors is what will give most effective results. Another very important thing is to realize that the person's sexual partner also plays an integral role in therapy. For successful and effective management to be achieved, the evaluation and discussion of any intervention should include both partners.

I would also like to let you know that in more than 80% of cases of erectile dysfunction, psychological factors also play a major role in causing or aggravating the problem. Performance anxiety, feelings of sexual indequacy, self-doubts, guilt, past negative sexual experiences, poor communication / understanding with the partner, etc. can all affect sexual functioning and performance. That is why I said that a wholistic approach is essential.

So, I would advise you to consult a psychiatrist and have a detailed assessment and evaluation done. Also, clearing your mind of negative thoughts and doubts and staying stress-free and positive is important for good sexual performance.

Regarding your doubt about penis size, I would like to let you know that there can a wide variation in size of the penis from person to person. Secondly, please be aware that sexual performance in men is not entirely dependent on penis size (and in fact, size is only a very minor factor). In medical terms, only if the size of the erect penis is less than 3 inches, it is termed as as abnormality (i.e. micropenis).

Wish you all the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor